Please help with results

I've usually got an underactive thyroid, but got my meds put up as I was feeling really sluggish and struggling to lose weight despite dieting. I was put up to 125 and 150mg of levithyroxine on alternate days.

Just had my results back and tsh is 0.07 and the other, t3 I think is 20. Does this mean I'm now overactive? I can't seem to get the correct dose.

8 Replies

oldestnewest
  • You need to adjust until you feel well. Then they can do test to find out where your set point is - the values at which you feel well. How are you feeling on new dose? It's best to post results with reference range as you can get better advice that way. Perhaps it was T4 that was 20?

  • TiredChick, TSH is low because of your increased dose. I think you probably mean FT4 is 20. If you were hyper your TSH would be suppressed <0.04 and your FT4 and FT3 elevated above range. How do you feel?

  • Hi I would imagine this is T4 at 20. However it is a bit high. You really need TSH, T4 and Free T3. Sometimes symptoms of overactive are the same as underactive. Mine were, confirmed by Endo.

    Jackie

  • Hi yes it's the T4 that's 20 and I think the range is up to 24. I feel pretty awful at the moment tbh but like you said Jackie I've got more underactive symptoms. I'm freezing cold all the time, absolutely shattered and my whole body aches. I've only just started to lose weight.

    When I was on the lower dose though, I felt awful too. Really tired and not losing weight

    X

  • It would really help if you had your blood results plus references ranges.

    Without looking at your lab reference ranges i could only guess but I think you mean your T4 is 20? If your T3 was 20 I susspect you'd be climbing the walls!!

    A FT4 of 20 would still be in range for most lab references. ( 12-22 seems a common range used) Some I think only go up to 21. Yes your TSH is low BUT more to the point, how do you feel? Are you starting to feel hyper? How long have you been on this new dosage?

    Could you perhaps phone and ask for your blood results plus reference ranges and then post them.

    What were your blood results before the dosage increase?

    What other Symptoms are you having?

    Sorry lots of questions I know but the more you share the easier it is for others to get the bigger picture.

    Sure someone else will chip in soon.x

  • Hi range for the Tsh is 0.55-4.88. Mine was 0.07 and the T4 range is 9-23 and mine was 20. They didn't test T3 despite me asking for all of the tests.

    I don't feel well on this dose, feel really tired and whole body aching. I'm also weeing like a race horse and strangely enough feeling really cold. My husband and a few others have also commented on how short tempered I am.

    My result before Xmas was Tsh 1.7, but I felt rubbish on this dose too. Don't think they bothered to test anything else. I was very tired and unable to lose weight despite strictly dieting. The GP thought there was room for improvement by putting me up to 125 and 150mg on alternate days.

    Any advice is much appreciated

  • Well Bravo to your GP for being willing to lower your TSH further. However. I think you may need to get an FT3 done to see if you are converting properly. The ft3 will give a much bigger picture.

    Go to Home bloods and pay for a ft3 finger prick test. They're really accurate.

    But the peeling for Britain is interesting.........sound like your metabolism is cranking up? Could be hyper?

    You need that FT3 blood.

  • Take it easy if you think you are are hyper. Hyper and hypo are different sides of the same coin with hashis. Don't crank yourself up on caffeine, sugar etc and have a lot of rest. I have hashimotos, don't think I have ever got my meds right but if you can keep some things consistent - your diet, sleep, exercise, stress! etc your body has a better chance of coping with med changes. this is my experience. hope it helps some.

You may also like...